Connect with others who understand.

sign up log in
About MyEpilepsyTeam

Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Addition Of Medication Phenobarbital, Has It Helped?

Addition Of Medication Phenobarbital, Has It Helped?

I had a intracranial EEG April 15th. Within 2 days they noticed 2 times the number of seizures, often in my sleep, than I was noting. April 20th I had a brain ressection in my right frontal lobe. I was doing great until I came off the hydromorphone and steroids. As well they changed me from Dilantin to Vimpat. I also take 2mg of clonazepam a day and am allowed 1mg of Ativan per week, the remainder of the time I go to the ER. An average of 2 times a week.

I am trying to find any suggestions for… read more

posted over 3 years ago
A MyEpilepsyTeam Member said:

@A MyEpilepsyTeam Member thank you for taking the time to read and give me your experiences. Yes all medications work so differently on everyone. I am being dosed off the Vimpat as one of the side effects can be suicidal thoughts. I can tell my body is just trying to regulate and right now it's just going to take time. She did add a low dose anti-depressant. I have only needed this one other time in treatment during medication changes. As my muscular seizures seem to have been alleviated by the ressection it is likely just taking time for my body to rebound. Number o e due to a very violent reaction to stopping my pain killers rapidly. I do not recall, nor does it state in the papers they sent home anything about coming off hydromorphone. As I had no experience with any, what I consider, lo g term use of pain killers, I had no clue that I would send my body into withdrawals. That was awful. She adjusted a couple other meds and I'm hopeful the changes will be positive. I was able to make my own green drink this morning and sit outside for a bit in the sun. I have not cried today, which is huge, my mental strength has been my most valuable tool through these 3 years. I think I just misplaced it for a while. I really appreciate everyone for sharing and listening.

posted over 3 years ago
A MyEpilepsyTeam Member said:

Zebra101 I can barely get anywhere let alone shop. I cant stay up long enough to cook, I get dizzy and sick. They have me on anti-nausea meds to help me be able to eat. Today I havent been able to sleep at all and the clonazepam is wearing off and I cant take anymore or she will not refill my meds. I have never asked for meds early in my life and I have been taking them since I was 17. I'm 45. I took myself off the pain killers as soon as the pain was done, which the PA from my neurosurgeons office said messed me up more. I look forward to yoga and my weight training again someday. It was an everyday thing for me before all of this escalated 3 years ago.

posted over 3 years ago
A MyEpilepsyTeam Member said:

Thank you all. I see her tomorrow. Something has to give. I am a pretty happy and against all odds kind of person usually. I've certainly been through much worse in life. It is in my meds or lack of endorphins, which they said could take months to start working correctly. I dont know how to do this alone for months and getting out of bed to go anywhere is so hard on me I just feel so desperate and I havent had this feeling in decades. I pray for answers tomorrow. This cant be life from this point on. I love yoga but I cant even walk correctly right now. I'm using all my breathing practices I know but this isnt anxiety. Its sheer depression to the point of not wanting to be here and the suicide prevention line wasnt much help. I'm really hoping my doctor takes my need for help seriously tomorrow.

posted over 3 years ago
A MyEpilepsyTeam Member said:

I am on Vimpat 200 MG and 50MG twice a day. I would be telling the Neurologist how you are feeling because they should be able to do something. I have dry mouth and dizziness as the side effects since I have been on Vimpat. Now I still have 1-2 seizures a month, which seems to be caused by hormonal changes and not getting enough sleep.

posted over 3 years ago
A MyEpilepsyTeam Member said:

I agree 100%

posted over 3 years ago
Already a Member? Log in